Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Right hand middle knuckle, swollen, bruised, discolored. Symptom of cellulitis? Treatment?

I am a 59 year old female. Yesterday I noticed a pain in my right hand middle knuckle. It was swollen and appeared to be bruised, but I did not injure it. The onset was quick and today it appears more swollen and discolored, purple. I had a severe bout with cellulitis in my lower right leg about 18 months ago that seemed to begin with the same symptoms. I am concerned that this is a return of the cellulitis. I also have some arthritis . What treatment path should I take?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  585
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
See your doctor regarding this. It will be good to have an x-ray and /or ultrasound done to diagnose. This discoloration sounds like bruising , which can be caused by a couple of conditions, a ruptured blood vessel ,arthritis, infection. Best to have it seen to for the correct treatment .
Answered: Thu, 14 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor